MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BLUE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. BLUE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Catalog Number ECR45B
Medical Device Problem Codes Failure to Form Staple (2579); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 04/24/2025 d4: batch #unk additional information was requested, and the following was obtained: was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? malformed staples how was the bleeding controlled? another reload was fired.How much blood was lost (ml)? unknown did the patient require a transfusion? no is the current patient status known? good was there any patient consequence or change in the post-operative care of the patient as a result of the event? no a manufacturing record evaluation was performed for the finished device ecr45b with lot number 330c49; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic lobectomy procedure, it was observed that after firing the device, about 1.5 cm lung tissue at the top was successfully cut but not closed, resulting in local lung tissue leakage and blood leakage.Changed the another device to complete surgery.There was no patient consequence nor surgical delay reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 06/27/2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.However, if the product is received at a later date, the investigation will be updated as applicable.

Brand Name
BLUE RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key21900629
Report Number3005075853-2025-02964
Device Sequence Number4009073
Product Code GDW
UDI-Device Identifier10705036001720
UDI-Public(01)10705036001720(10)330C49(17)280131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR45B
Device Lot Number330C49
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale